Tornadoes · United States · Illinois · 2006

F0 tornado, Towanda to Gridley, Illinois, April 2, 2006

From Towanda to Gridley, this F0 tornado ran 0.1 miles across McLean County on April 2, 2006, touching down at 7:08 PM CDT and reaching 30 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
April 2, 2006
Touchdown
7:08 PM CDT (00:08 UTC)
Path length
0.1 miles (0.2 km)
Path width
30 yards (27 m)
Deaths
0
Injuries
0
County
McLean County
Touchdown point
40.550, -88.900
Lift-off point
40.550, -88.900
Record number
259

What the Weather Service recorded

The tornado briefly touched down in a field. No damage was reported.

The tornado did minor roof damage to an outbuilding. It then crossed into Woodford County.

The tornado touched down in far northern McLean County, then crossed into Livingston County (NWS Chicago forecast area). No damage was reported in McLean County.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

23 minutes of warning. NWS ILX issued a tornado warning for this county at 23:45 UTC, 23 minutes before the tornado touched down, in force until 00:15 UTC.

The county was under a tornado watch, issued at 22:45 UTC and running to 02:11 UTC.

Issued (UTC)ExpiredProductOffice
22:45 UTC02:11 UTCTornado WatchILX
23:45 UTC00:15 UTCTornado WarningILX
00:14 UTC00:45 UTCTornado WarningILX
11:00 UTC20:00 UTCWind AdvisoryILX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Apr 2, 1:35 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Apr 2, 1:35 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CDT SUN APR 2 2006

.DISCUSSION...FORECAST STARTS OUT ON THE ROCKY SIDE...WITH SEVERE
WEATHER LIKELY APPROACHING OR IMPACTING FORECAST AREA AT ISSUANCE
TIME. THEN...THINGS QUIET DOWN FOR THE REST OF THE SHORT TERM ONCE
THE WINDS DIE DOWN IN THE WAKE OF OUR STORM SYSTEM MONDAY EVENING.

12Z MODELS IN GOOD AGREEMENT OVER THE NEXT FEW DAYS...THOUGH THIS IS
NOT SURPRISING GIVEN THE BENIGN PATTERN ONCE TONIGHT/S SYSTEM
DEPARTS. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY
TOO FAR.

SHORT TERM...TONIGHT THROUGH WEDNESDAY...

TONIGHT AND MONDAY...WILL NOT GET TOO MUCH INTO THE STORM/SEVERE
POTENTIAL AS THIS HAS BEEN DISCUSSED AT LENGTH IN PREVIOUS SHIFTS
AND THE EVENT IS (OR SHORTLY WILL BE) ONGOING. MAIN SEVERE THREAT
SHOULD END BY AROUND MIDNIGHT AS THE COLD FRONT PASSES INTO INDIANA.
WINDS WILL INCREASE AND BECOME FAIRLY STRONG TOWARD MORNING AS
SURFACE LOW PASSES TO OUR NORTH AND POST FRONTAL CAA/SUBSIDENCE IS
MAXIMIZED. A WIND ADVISORY MAY BE NEEDED FOR MONDAY...BUT WILL LEAVE
THIS TO MID SHIFT TO DECIDE/ISSUE. DO NOT WANT TO CONFUSE THE ISSUE
WHEN WE WILL LIKELY BE HAVING WATCH BOXES ISSUED THIS EVENING. WRAP
AROUND CLOUDS/MOISTURE SHOULD BE WITH US FOR GOOD PORTION OF
MONDAY...BUT THE MODELS ARE PRETTY QUICK TO SCOUR THE MOISTURE OUT
IN THE STRONG NORTHWEST FLOW. THE EVENTUAL CLOUD COVER FOR MONDAY
WILL HAVE AN IMPORTANT IMPACT ON TEMPERATURES.

MONDAY NIGHT THROUGH WEDNESDAY...UPPER/SURFACE RIDGING GRADUALLY
BUILD ACROSS THE REGION THROUGH THE REST OF THE PERIOD...ACCOMPANIED
BY BENIGN CONDITIONS AND MODERATING TEMPERATURES.

LONG TERM...THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT
REMAINS DECENT IN THE LONG TERM. THE BIGGEST QUESTION REMAINS HOW
QUICKLY NEXT MAJOR WAVE/LOW IMPACT AND EVENTUALLY MOVE AWAY FROM
REGION. THE OVERALL TREND HAS BEEN SLOWER WITH THIS FEATURE...WITH A
FEW OF THE MODELS (MOST NOTABLY THE ECMWF AND CANADIAN) LOOKING
RATHER BLOCKY AND CONSIDERABLY SLOWER. CONFIDENCE IN THIS TREND HAS
INCREASED ENOUGH TO DROP MENTION OF PRECIPITATION FROM WEDNESDAY
NIGHT AND ADD IT TO FRIDAY. QUIET AND SEASONABLE WEATHER IS EXPECTED
IN THE WAKE OF THIS SYSTEM.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BAK
Hazardous weather outlook, Apr 2, 11:15 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SUN APR 2 2006

ILZ027>031-036>038-040>043-047>053-031200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
CHRISTIAN-MACON-
1115 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST
CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO
SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD
BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM
AND THEN TRACK EAST ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO
EARLY EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A FEW
TORNADOES WILL BE POSSIBLE INTO THE EVENING HOURS. THE GREATEST
THREAT FOR TORNADOES WILL BE ALONG AND JUST NORTH OF THE WARM
FRONT LATER THIS AFTERNOON. PRESENT INDICATIONS ARE THAT THE WARM
FRONTAL BOUNDARY WILL BE LOCATED JUST NORTH OF A SPRINGFIELD TO
MATTOON LINE BY EARLY THIS AFTERNOON...AND THEN IS EXPECTED TO
PUSH NORTH OF OUR AREA BY EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT AS A STORM SYSTEM APPROACHES THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN
THE 300 PM TO 900 PM TIME RANGE. A CONFERENCE CALL HAS BEEN SCHEDULED
FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM.

ILZ044>046-054>057-061>063-066>068-071>073-031200-
PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1115 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DEEPENING AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO EAST
CENTRAL IOWA BY LATE AFTERNOON...THE WARM FRONT WILL CONTINUE TO
SLOWLY PUSH NORTH ACROSS CENTRAL ILLINOIS. THUNDERSTORMS SHOULD
BECOME BETTER ORGANIZED ALONG THE MISSISSIPPI RIVER AFTER 300 PM
AND THEN TRACK EAST ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS
INTO THE EVENING. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND A
FEW TORNADOES WILL BE POSSIBLE. THE PRIMARY TIME FRAME FOR SEVERE
WEATHER WILL EXTEND FROM 400 PM THIS AFTERNOON UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE IN THE WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT TIME FRAME AS LOW PRESSURE APPROACHES
THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...PRIMARILY IN
THE 400 PM TO 10 PM TIME RANGE. A CONFERENCE CALL HAS BEEN
SCHEDULED FOR EMERGENCY MANAGERS AND MEDIA TODAY AT 1230 PM.

HJS

In the hours before

Local storm report, Apr 2, 6:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             PEORIA                  40.74N 89.61W
04/02/2006  M0.75 INCH       PEORIA             IL   EMERGENCY MNGR

            3/4 INCH HAIL REPORTED AT PEORIA AIRPORT.

&&

BAK
Local storm report, Apr 2, 6:46 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
646 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TORNADO          WARRENSBURG             39.93N 89.06W
04/02/2006                   MACON              IL   EMERGENCY MNGR

            ROOF OFF OF RESTAURANT

0635 PM     TORNADO          WARRENSBURG             39.93N 89.06W
04/02/2006                   MACON              IL   EMERGENCY MNGR

            ROOF OFF OF RESTAURANT

&&

BAK
Local storm report, Apr 2, 6:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     4 SW SHUMWAY            39.14N 88.71W
04/02/2006                   EFFINGHAM          IL   TRAINED SPOTTER

            METAL OFF ROOFS REPORTED BY NWS SPOTTER.

&&

BAK
Local storm report, Apr 2, 6:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     NEWTON                  38.99N 88.16W
04/02/2006  M75 MPH          JASPER             IL   CO-OP OBSERVER

            75 MPH WIND GUST MEASURED BY COOP WEATHER OBSERVER

&&

BAK
Local storm report, Apr 2, 7:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
701 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             STANFORD                40.43N 89.22W
04/02/2006  M1.75 INCH       MCLEAN             IL   EMERGENCY MNGR

            HAIL 1 3/4 INCH REPORTED IN STANFORD

&&

BAK
Local storm report, Apr 2, 7:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             LOVINGTON               39.71N 88.63W
04/02/2006  M0.88 INCH       MOULTRIE           IL   TRAINED SPOTTER

            7/8 INCH HAIL REPORTED BY NWS TRAINED SPOTTER

&&

BAK

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

0.1 hours before the tornado, 51 km from the path. April 3, 2006.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1184 joules per kilogram, CIN -39, lifted condensation level 746 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 253 square meters per square second, 0 to 6 km bulk shear 36 knots.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-39 J/kg
Surface CAPE
1184 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.9
0-3 km lapse rate
5.9 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 12:00Z

11.9 hours after it, 51 km from the path. April 3, 2006.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2 joules per kilogram, CIN 0, lifted condensation level 512 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 122 square meters per square second, 0 to 6 km bulk shear 27 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
11 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.4 K/km

Open this sounding in Storm Lab

The surface observations

Bloomington/Norm (BMI), 8 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:35 UTC66.260.8150° 18 kt1001
22:56 UTC65.8461160° 19 kt1000.7
23:56 UTC63.8661160° 18 kt1000.7
00:09 UTC62.657.2240° 35 kt491003.4-TSRA SQ
00:16 UTC55.451.8250° 26 kt491003+TSRA SQ BR
00:21 UTC53.651.8250° 22 kt1003TSRA BR
00:36 UTC53.653.6250° 18 kt1002.7TSRA BR
00:41 UTC53.653.6240° 15 kt1002.7TSRA BR
00:48 UTC53.653.6240° 16 kt1002.7TSRA BR
00:56 UTC54.8654.86230° 15 kt1002.4+TSRA BR
00:58 UTC55.455.4220° 13 kt1002+TSRA BR
01:00 UTC55.455.4220° 13 kt1002+TSRA BR
01:29 UTC53.653.6160° 7 kt1000-RA
01:56 UTC54.8654220° 12 kt1001.7RA BR
02:02 UTC55.453.6220° 9 kt1001.7RA BR

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Lincoln radar (KILX), 58 km away, was scanning. The volume nearest the touchdown began at 00:09 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:25 UTCTSTM WND DMGChestnutLogan, ILAIR CONDITIONING UNIT MOVED. SHINGLE DAMAGE TO BUILDING. LARGE DEBRIS IN ADJACENT FIELD.
23:30 UTCTSTM WND DMG1 N HartsburgLogan, ILWINDOWS AND DOOR BROKEN. ROOF MOVED ON HOUSE. TELEPHONE POLE DOWN.
23:30 UTCTSTM WND DMGMinierTazewell, ILPOWER LINES DOWN.
23:32 UTCTORNADO 02 Se LincolnLogan, ILPATH LENGTH 1 MILE, WIDTH 80 YARDS. DAMAGED A BARN AND BLEW DOWN A LARGE TREE.
23:45 UTCTSTM WND DMGMackinawTazewell, ILROOF PEELED OFF SMALL BAR.
23:45 UTCTSTM WND GST 601 Sw MackinawTazewell, IL
23:57 UTCTSTM WND DMG2 E ShirleyMclean, ILSILO AND BARN DAMAGE.
23:57 UTCHAIL 1.75StanfordMclean, ILHAIL 1 3/4 INCH REPORTED IN STANFORD
23:59 UTCTSTM WND DMGBloomingtonMclean, ILMULTIPLE MOBILE HOMES DAMAGED AND SHIFTED OUT OF POSITION ON SOUTH SIDE OF TOWN. GARAGE DOOR BOWED, ONE GARAGE PARTLY DESTROYED.
00:00 UTCTSTM WND DMGDelavanTazewell, ILSHED AND LARGE TREE BLOWN DOWN.
00:01 UTCTORNADO 02 Nne WeldonDe Witt, ILNO DAMAGE.
00:07 UTCTSTM WND DMG(Bmi)Bloomington ArptMclean, ILMINOR DAMAGE TO TWO PLANES.
00:07 UTCTSTM WND GST 56(Bmi)Bloomington ArptMclean, IL
00:08 UTCTORNADO 0TowandaMclean, ILSOUTH OF TOWANDA, NO DAMAGE.
00:09 UTCTSTM WND DMGMansfieldPiatt, ILPOWER LINES DOWN ACROSS US-150 WEST OF TOWN.
00:09 UTCTORNADOLodgePiatt, ILTORNADO ON GROUND.
00:10 UTCTSTM WND DMG2 S RoanokeWoodford, ILHOG BARN DAMAGED DUE TO STRAIGHT LINE WINDS. TIME ESTIMATED.
00:10 UTCTSTM WND DMGLake of The WoodsChampaign, ILSIDING DAMAGED ON A BUILDING. TREE LIMBS ON TOP OF HOUSE. GARAGE DOOR PULLED OUT. SHED LOST PART OF ITS ROOF.
00:10 UTCTSTM WND DMGMahometChampaign, ILTREE FELL ON A HOUSE. OTHER TREES DAMAGED IN TOWN.
00:12 UTCTSTM WND DMGTremontTazewell, ILLARGE TREE DOWN.
00:12 UTCTORNADO 02 Sw KappaMclean, ILPATH LENGTH 1/2 MILE, WIDTH 50 YARDS. CAUSED DAMAGE TO POLE BARN. CROSSED INTO WOODFORD COUNTY.
00:15 UTCTSTM WND DMGGridleyMclean, ILWINDOWS BLOWN OUT. ROOF REMOVED FROM SOUTH SIDE OF A BUILDING.
00:20 UTCTSTM WND DMG5 Sw ArrowsmithMclean, ILBARNS BLOWN DOWN OR DAMAGED.
00:20 UTCTSTM WND DMGDeer CreekTazewell, IL22 INCH DIAMETER PINE TREE DOWN. TREE FELL ON A POWER LINE.
00:21 UTCTSTM WND DMG3 Ne MahometChampaign, IL30 FOOT TALL, 18 INCH DIAMETER TREE DOWN.
00:21 UTCTSTM WND DMG4 S ArrowsmithMclean, ILTWO BARNS AND TWO SILOS DAMAGED. POWER LINES DOWN. MACHINE SHED DOORS BLOWN OFF.
00:21 UTCTSTM WND GST 583 Ne MahometChampaign, IL
00:22 UTCTORNADO 03 W GridleyMclean, ILPATH LENGTH 2.25 MILES, WIDTH 50 YARDS. MOVED INTO LIVINGSTON COUNTY.
00:22 UTCTORNADO8 S FlanaganLivingston, ILHALF OF BARN ROOF REMOVED. BLOWING DEBRIS DAMAGED FARMHOUSE AND KNOCKED DOWN POWER POLE. WFO ILX SURVEY INDICATED F0 DAMAGE.
00:30 UTCTORNADO3 Sw SaybrookMclean, ILTORNADO DAMAGE REPORTED BY COUNTY ESDA.
00:37 UTCTSTM WND DMGLe RoyMclean, ILSIGN FELL ON A CAR IN TOWN. BUILDINGS DAMAGED NORTH AND EAST OF TOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of April 2, 2006

66 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 23:47 PM CDTF0Davis, IA0.230
April 23:57 PM CDTF0Davis, IA0.125
April 24:03 PM CDTF2Van Buren, IA3.0100$30,000
April 24:15 PM CDTF1Van Buren, IA2.050$10,000
April 24:18 PM CDTF1Jefferson, IA0.350$10,000
April 24:19 PM CDTF1Van Buren, IA3.050$10,000
April 24:25 PM CDTF2Ralls, MO3.5350
April 24:46 PM CDTF2Washington, IA1.075$30,000
April 24:59 PM CDTF1Sharp, AR9.5100$100,000
April 25:00 PM CDTF0Saint Francois, MO0.150
April 25:00 PM CDTF1Washington, IA0.150$10,000
April 25:05 PM CDTF0Sainte Genevieve, MO2.040
April 25:06 PM CDTF0Warren, IA0.230
April 25:15 PM CDTF2Saint Clair, IL7.0100111
April 25:15 PM CDTF0Macoupin, IL2.030
April 25:15 PM CDTF0Macoupin, IL0.530
April 25:16 PM CDTF0Henderson, IL0.025
April 25:20 PM CDTF1McDonough, IL12.0233$150,000
April 25:21 PM CDTF0Madison, IL16.050
April 25:30 PM CDTF1Madison, IL2.0100
April 25:31 PM CDTF0Polk, IA0.230
April 25:35 PM CDTF0Macoupin, IL0.120
April 25:37 PM CDTF3Randolph, AR to MO77.08802177$86 million
April 25:41 PM CDTF0Montgomery, IL1.050
April 25:46 PM CDTF1Sangamon, IL0.5200
April 25:49 PM CDTF1Sangamon, IL2.0100
April 25:50 PM CDTF2Montgomery, IL20.0200
April 25:56 PM CDTF1Sangamon, IL1.0100
April 25:56 PM CDTF1Montgomery, IL2.2100
April 25:58 PM CDTF1Sangamon, IL1.0100
April 25:59 PM CDTF0Sangamon, IL1.350
April 26:00 PM CDTF2White, AR6.3100
April 26:06 PM CDTF1Sangamon, IL0.850
April 26:08 PM CDTF1Christian, IL6.33001
April 26:13 PM CDTF1Sangamon, IL1.51001
April 26:14 PM CDTF1Christian, IL6.0150
April 26:17 PM CDTF0Christian, IL0.150
April 26:20 PM CDTF1Christian, IL1.0100
April 26:22 PM CDTF0Menard, IL0.340
April 26:29 PM CDTF3Woodruff, AR38.05005$5.0 million
April 26:30 PM CDTF0Macon, IL0.130
April 26:30 PM CDTF2Macon, IL4.5300
April 26:32 PM CDTF0Logan, IL1.080
April 26:36 PM CDTF0Logan, IL2.550
April 26:36 PM CDTF1Macon, IL7.51503
April 26:42 PM CDTF0Cumberland, IL0.8100
April 26:43 PM CDTF0Scott, MO1.550$20,000
April 27:01 PM CDTF0DeWitt, IL0.130
April 27:12 PM CDTF0McLean, IL0.550
April 27:13 PM CDTF1McLean, IL1.050
April 27:15 PM CDTF0Champaign, IL0.130
April 27:22 PM CDTF0McLean, IL2.650
April 27:25 PM CDTF0Champaign, IL0.350
April 27:31 PM CDTF0Ballard, KY0.130
April 27:32 PM CDTF3Dyer, TN18.08801670$20 million
April 29:07 PM EDTF1Lawrence, IN0.5100$100,000
April 28:09 PM CDTF3Gibson, TN31.0880644$27 million
April 29:25 PM EDTF1Tippecanoe, IN0.5100$50,000
April 29:37 PM EDTF1Jackson, IN0.5100$200,000
April 28:43 PM CDTF3Gibson, TN8.088026$15 million

All 67 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.